Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 16, 2002, 7:23 PM CDT for Baxter County, Searcy County, Stone County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2002, 7:23 PM CDT (00:23 UTC)
- Expired
- Apr 16, 2002, 7:50 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Searcy County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 7:30 PM CDT | Thunderstorm Wind 50 E | Harriet, AR | Thunderstorm winds knocked down some road signs at Harriet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 170023
SVRLIT
ARC005-129-137-170050-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT TUE APR 16 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
EXTREME NORTHEAST SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
NORTHERN STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 750 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF NORFORK...OR ABOUT 10
MILES NORTHEAST OF MARSHALL...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORFORK AROUND 740 PM CDT
&&
THE MAIN THREATS WITH THIS STORM ARE HAIL TO THE SIZE OF
QUARTERS...AND WIND GUSTS UP TO 65 MPH. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3629 9216 3619 9216 3617 9221 3611 9217
3611 9212 3607 9211 3588 9244 3602 9257
3607 9251 3607 9242 3613 9240
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:30 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 16, 2:30 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT TUE APR 16 2002 A COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY. ABNORMALLY WARM CONDITIONS CAN BE EXPECTED UNTIL THEN. NEAR NORMAL CONDITIONS WILL LIKELY PREVAIL AFTER THE FRONTAL PASSAGE. THE CHANCES OF RAIN WILL INCREASE AS THE FRONT NEARS. FCSTID = 38 HRO 60 86 64 86 / 30 10 0 10 LIT 64 87 65 88 / 20 10 0 10 HOT 64 88 65 88 / 30 10 0 10 PBF 67 88 66 89 / 20 10 0 10 .LZK... AR...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.